Alert archive / Missouri / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 5, NWS Paducah, KY

March 27, 2021Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 2021, 8:22 PM CDT for Perry County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2021, 8:22 PM CDT (01:22 UTC)
Expired
Mar 27, 2021, 9:00 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

County Perry County, MO

The radar

The St Louis radar (KLSX), 121 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 8:19 PM CDTSevere Thunderstorm WatchSPC114 min

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WUUS53 KPAH 280122
SVRPAH
MOC157-280200-
/O.NEW.KPAH.SV.W.0005.210328T0122Z-210328T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
822 PM CDT Sat Mar 27 2021

The National Weather Service in Paducah has issued a

* Severe Thunderstorm Warning for...
  Northwestern Perry County in southeastern Missouri...

* Until 900 PM CDT.

* At 821 PM CDT, a severe thunderstorm was located near Coffman, or
  10 miles south of Ste. Genevieve, moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Perryville, St. Mary and Lithium. 

This includes Interstate 55 between Mile Markers 132 and 139.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3788 8980 3786 8980 3785 8979 3785 8974
      3778 8966 3775 8967 3773 9007 3782 9000
      3787 8995 3787 8990 3791 8985
TIME...MOT...LOC 0121Z 259DEG 27KT 3782 9010 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

DWS
1 follow-up statement
158 
WWUS53 KPAH 280155
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
855 PM CDT Sat Mar 27 2021

MOC157-280205-
/O.EXP.KPAH.SV.W.0005.000000T0000Z-210328T0200Z/
Perry MO-
855 PM CDT Sat Mar 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERRY COUNTY WILL
EXPIRE AT 900 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southern Illinois...and southeastern Missouri.

LAT...LON 3788 8980 3786 8980 3785 8979 3785 8974
      3778 8966 3775 8967 3773 9007 3782 9000
      3787 8995 3787 8990 3791 8985
TIME...MOT...LOC 0155Z 259DEG 27KT 3786 8981 

$$

DWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:49 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 27, 6:49 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
649 PM CDT Sat Mar 27 2021

.MESOSCALE DISCUSSION...
Issued at 641 PM CDT Sat Mar 27 2021

For aviation section only.

&&

.SHORT TERM...(Tonight through Monday night)
Issued at 240 PM CDT Sat Mar 27 2021

Convection continues across TN associated with the washed out warm
frontal boundary. This activity has seeped into our extreme southern
areas of west KY, but likely will continue to struggle to make much
northward progress. Despite the convection to our south, southerly
flow has taken over across our cwa. This is in response to a cold
front moving across central Missouri currently. Moisture return has
struggled to make much progress, but have observed some lower 60
dewpoints into southeast MO and far western and southern KY.
Temperatures have warmed nicely into the mid 70s, except for the
KCEY to KHOP corridor that has been socked in with clouds.

12/18z CAM guidance continues to generate convection to our south
across TN late this afternoon and evening, associated with a more
unstable airmass tapping into a greater low level moisture source.
This will likely lead to any convection struggling to
develop/maintain itself across our cwa until closer to the fropa.
There are hints of some isolated convection developing between 21-
01z though. If any sustained updrafts can develop these may support
a damaging wind or hail threat, aided by mid level lapse rates of
7.5 to 8 C. However, the main forcing for convection, associated
with the front, isn't expected to make it into our northwest
counties til around 01-02z. By this time instability will be waning,
and should decrease fairly quickly through 04-05z. Therefore, seems
to be a limited window of opportunity where the best
forcing/instability overlap for a severe storm threat.

The heavy rain threat has also lessened compared to the prior
package. The trend continues to be to shift the heaviest amounts and
associated flash flooding concerns south of our cwa. However,
localized amounts over 1 inch are possible, primarily across
southern portions of west KY (KCEY-KHOP corridor).

Rain ends from west to east overnight into early Sunday morning.
High pressure builds into the region, but in the process a tight
pressure gradient will exist during the day on Sunday. Breezy
conditions are expected with northwest winds gusting up around 25 to
30 mph, possibly locally higher especially for the I-64 corridor.

Much cooler temperatures will be observed on Sunday, with highs only
in the 50s followed by a frosty night down into the 30s. As the
surface high shifts eastward, southerly winds will produce a milder
day on Monday with highs reaching into the mid 60s.

.LONG TERM...(Tuesday through Saturday)
Issued at 240 PM CDT Sat Mar 27 2021

In the long term, the main challenge will be the system arriving
Tuesday night into Wednesday and the degree of colder air that
arrives behind it. The rest of the forecast on either side of that
looks dry.

Tuesday should warm up rather nicely with highs in the upper 60s to
lower 70s with strong southerly winds at the surface developing
through the day, with gusts 20 to 25 mph likely. These southerly
winds will quickly usher in moisture to the area, with dewpoints
rapidly rising through the day. However, a cold front will be
approaching and eventually moving into the area by 00Z Wednesday.
Much like the frontal system going through the area today, it
appears as though the bulk of the precipitation will be right along
and immediately behind the front. But nonetheless, the best
precipitation chances will be Tuesday night with the precipitation
moving out during the morning hours on Wednesday. Models and their
ensemble means are pretty tight as far as the timing on this system.
Does not look like a whole lot of support for much thunder at this
time.

High pressure will steadily build into the area on Wednesday into
Thursday, providing dry weather to the area. A pretty chilly looking
air mass is slated to move into the area for Wednesday and will be
quite a shock given Tuesday's readings. Highs on Wednesday will
struggle to reach 50 up in the northern sections with lower 50s
south. And even those low 50s might not be low enough as the
GEFS/ECWMF ensemble probabilities of 2m temps above 50 degrees are
pretty low across much of the area, with the highest probabilities
over parts of southeast MO.

With that said, given that we are looking at a clear night with
light winds on Wednesday night, lows will drop down to freezing just
about everywhere with some locations up north dropping into the
upper 20s. The latest GEFS probabilities of temps below 32 are
fairly high across much of the area. Depending on when we start up
our spring frost/freeze program, we will likely be seeing freeze
warning headlines for the area Wednesday night.

It is looking like another chilly day on Thursday as the core of the
colder air mass slides southeast across parts of the area.
Northeastern sections of the CWA will likely only reach the upper
40s for highs. According to the GEFS/ECWMF ensemble probabilities of
2m temps above 50 degrees, the warmest temperatures will be across
parts of southeast Missouri. Again, as with Wednesday's highs, the
NBM may be too warm for parts of the area on Thursday. We could once
again drop down at or below freezing Thursday night.

If you like the warmer weather instead, rest assured that we will be
slowly warming up by the end of the week and into Saturday as the
low level flow eventually becomes southerly/southwesterly. In fact,
it looks like highs will be back up in the mid 60s by Saturday.

&&

.AVIATION...
Issued at 645 PM CDT Sat Mar 27 2021

A broken band of showers/thunderstorms along a cold front moving
in from the northwest this evening could bring temporary IFR
conditions and isolated wind gusts 30-40 kts. Primary time looks
to be 01-05z from NW to SE before instability wanes. Restricted
cigs and vsbys down into MVFR range expected to develop this
evening and persist into the morning before gradually clearing
from W to E late AM and into the afternoon. Southerly winds this
evening will switch around to the NW behind the front. Sustained
winds around 15-20 kts and gusts of 20-30 kts expected tonight
into tomorrow.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...SP
LONG TERM...CW
AVIATION...GM
Hazardous weather outlook, Mar 27, 3:24 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
324 PM CDT Sat Mar 27 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-282030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
324 PM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

There is a slight risk of severe thunderstorms late this
afternoon and evening. Damaging winds, large hail, and heavy
rainfall may occur with any storm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Gusty northwest winds to 30 mph are forecast Sunday. The strongest
winds are expected along the Interstate 64 corridor, across
southeast Illinois and southwest Indiana.

Freezing temperatures are possible across portions of the region
Wednesday and Thursday nights.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this afternoon and evening.

In the hours before

Special weather statement, Mar 27, 5:40 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
540 PM CDT Sat Mar 27 2021

KYZ017-022-272315-
Todd KY-Christian KY-
540 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN AND
SOUTHERN TODD COUNTIES UNTIL 615 PM CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving northeast at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oak Grove, Elkton, Fort Campbell, Clarksville, Guthrie, Trenton and
Allensville.

LAT...LON 3675 8706 3664 8706 3664 8749 3689 8706
      3677 8705
TIME...MOT...LOC 2239Z 241DEG 39KT 3662 8735

DWS
Special weather statement, Mar 27, 6:07 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
607 PM CDT Sat Mar 27 2021

MOZ107-272330-
Carter MO-
607 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER COUNTY UNTIL
630 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 9 miles west of Van Buren, moving northeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Carter
County.

LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
      3706 9097 3705 9096 3698 9115 3694 9122
TIME...MOT...LOC 2307Z 235DEG 40KT 3704 9118

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:43 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry24 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.